Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 12, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jan 25, 2012, 6:12 AM CST for Brazos County, Burleson County, Washington County, Texas. It was in force for 63 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 25, 2012, 6:12 AM CST (12:12 UTC)
- Expired
- Jan 25, 2012, 7:15 AM CST
- In force
- 63 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Brazos County, TX, Burleson County, TX, Washington County, TX
The radar
The Ft Hood radar (KGRK), 75 km from the middle of the area, began a volume at 12:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 25, 6:30 AM CST | TSTM WND DMG | Caldwell, TX | TREES DOWN ALONG FM 975 IN CALDWELL. |
| Jan 25, 6:43 AM CST | TORNADO 1 | 7 Ssw Caldwell, TX | SWATH OF DAMAGE EXTENDED FROM JUST NORTHEAST OF DEANVILLE TO JUST SOUTHEAST OF CALDWELL. DAMAGE APPEARED TORNADIC ALONG SOUTHERN PORTION OF THAT AREA WITH NUMEROUS TREES SNAPPED OR UPROOTED. ONE HOUSE WAS PUSHED OFF A CINDER BLOCK BASE THEN DRAGGED ALONG A CUR |
| Jan 25, 6:43 AM CST | TORNADO | 7 Ssw Caldwell, TX | SWATH OF DAMAGE EXTENDED FROM JUST NORTHEAST OF DEANVILLE TO JUST SOUTHEAST OF CALDWELL. DAMAGE APPEARED TORNADIC ALONG SOUTHERN PORTION OF THAT AREA WITH NUMEROUS TREES SNAPPED OR UPROOTED. ONE HOUSE WAS PUSHED OFF A CINDER BLOCK BASE THEN DRAGGED ALONG A CUR |
| Jan 25, 6:45 AM CST | TSTM WND DMG | 5 S Caldwell, TX | TREES DOWN AND ROOF DAMAGE AT FM 975 AT SECOND CREEK. 1 HOME AND 4 BARNS DAMAGED IN DEANVILLE AT CR 116 AND FM 111. TREE AND ROOF DAMAGE AT FM 111 AND CR 121. BUILDING DAMAGE AT SOUTH OF FM 60 AND SOUTH OF HIGHWAY 36. |
| Jan 25, 7:00 AM CST | TSTM WND DMG | 6 N Somerville, TX | TIN CONSTUCTED TIRE SHOP ON HWY 36 DESTROYED. |
| Jan 25, 7:15 AM CST | TSTM WND DMG | Bryan, TX | DAMAGE TO GARAGE DOOR AND AND ROOF DAMAGE TO HOUSE AT INTERSECTION OF HWY 30 AND FM 158. |
| Jan 25, 7:24 AM CST | TSTM WND DMG | College Station, TX | BUILDING WALL VENEER FELL DOWN AT TEXAS AVENUE AND UNIVERSITY. |
| Jan 25, 7:24 AM CST | NON-TSTM WND DMG | College Station, TX | BUILDING WALL VENEER FELL DOWN AT TEXAS AVENUE AND UNIVERSITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 25, 3:17 AM CST | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 0.2 hours before the alert went out and 309 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1968 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 518 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 3.5
- Supercell composite
- 21.9
The text
As transmitted, in the capitals the NWS used until 2016.
125
WUUS54 KHGX 251212
SVRHGX
TXC041-051-477-251315-
/O.NEW.KHGX.SV.W.0012.120125T1212Z-120125T1315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
612 AM CST WED JAN 25 2012
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BRAZOS COUNTY IN SOUTHEAST TEXAS...
BURLESON COUNTY IN SOUTHEAST TEXAS...
WESTERN WASHINGTON COUNTY IN SOUTHEAST TEXAS...
* UNTIL 715 AM CST
* AT 608 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 24 MILES SOUTHWEST OF CALDWELL TO 40 MILES SOUTHWEST OF LAKE
SOMERVILLE DAM...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST
OF GIDDINGS TO 8 MILES SOUTHEAST OF SMITHVILLE...AND MOVING
NORTHEAST AT 50 MPH.
* LOCATIONS IN THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE NOT
LIMITED TO SOMERVILLE...COLLEGE STATION...AND BRYAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH IS IN EFFECT UNTIL 11 AM CST FOR THE WARNED AREA.
&&
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 3074 9662 3070 9656 3074 9647 3087 9639
3096 9627 3022 9630 3006 9663 3014 9666
3014 9677 3016 9680 3020 9675 3024 9675
3029 9666 3032 9676 3038 9679 3047 9691
3053 9692 3056 9696
TIME...MOT...LOC 1212Z 222DEG 42KT 3033 9696 2999 9699
$$1 follow-up statement
542
WWUS54 KHGX 251236
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
636 AM CST WED JAN 25 2012
TXC041-051-477-251315-
/O.CON.KHGX.SV.W.0012.000000T0000Z-120125T1315Z/
WASHINGTON TX-BURLESON TX-BRAZOS TX-
636 AM CST WED JAN 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CST
FOR BRAZOS...BURLESON...AND WASHINGTON COUNTIES...
AT 631 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CALDWELL TO 13 MILES WEST OF BURTON...OR ALONG A LINE
EXTENDING FROM CALDWELL TO 7 MILES EAST OF GIDDINGS...MOVING
NORTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHRIESMAN...QUARRY...LAKE SOMERVILLE DAM...SOMERVILLE...
INDEPENDENCE...SNOOK...WELLBORN...WIXON VALLEY...COLLEGE STATION AND
BRYAN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
A TORNADO WATCH IS IN EFFECT UNTIL 11 AM CST.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 3074 9662 3070 9656 3074 9647 3087 9639
3096 9627 3022 9630 3006 9663 3014 9666
3014 9677 3016 9680 3020 9675 3024 9675
3029 9666 3032 9676 3038 9679 3047 9691
3053 9692 3056 9696
TIME...MOT...LOC 1236Z 222DEG 42KT 3054 9674 3020 9677
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 25, 5:56 AM CST, 16 minutes earlier.
Area forecast discussion, Jan 25, 5:56 AM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
556 AM CST WED JAN 25 2012
.AVIATION...
MAIN AVIATION CONCERN WILL BE PERIODS OF HEAVY RAINFALL LIMITING
VISBIES INTO MVFR...WIND GUSTS THAT COULD EXCEED 30-35 KTS IN
STRONGEST STORMS. TIMING HAS THE BULK OF CONVECTION ACROSS METRO
DURING THE 16-20Z TIME FRAME...PERIODS OF SCATTERED SHOWERS WITH
AN EMBEDDED STORM BOOKENDING THOSE TIMES. PRECIP BEGINNING TO FILL
IN NICELY AHEAD OF ONE-OF-TWO MAIN SQUALL LINES PASSING OUT OF
SOUTH CENTRAL TEXAS THIS HOUR. A STRONG LOW LEVEL 45-50 KT JET AND
AMPLE INFLOW INTO THE APPROACHING MID-SURFACE LOW WILL AID IN KEEPING
THE MAJORITY OF THE DECKS AT IFR OR MVFR LEVELS. LINGERING -SHRA
THROUGH EVENING AS THE SURFACE LOW PASSES EAST...WRAP AROUND PRECIP
THROUGH LATE EVENING WITH OVERCAST DECKS THROUGH REMAINDER OF PERIOD
UNDER WESTERLY FLOW. 31
&&
.PREV DISCUSSION... /ISSUED 540 AM CST WED JAN 25 2012/
UPDATE...
UPDATE FOR STRONGER WINDS THAN EARLIER EXPECTED. SUSTAINED 20 TO
25 MPH HAVE DEVELOPED AHEAD OF THE STORMS MOVING TOWARD THE
WESTERN COUNTIES OF THE FORECAST AREA. 09Z RUC INITIALIZED WELL
WITH THE WINDS. THE STRONGER WINDS WILL DIMINISH BY MIDDAY. WIND
ADVISORY OUT THROUGH NOON.
40
PREV DISCUSSION... /ISSUED 422 AM CST WED JAN 25 2012/
DISCUSSION...
SEVERE THUNDERSTORMS WITH DAMAGING WIND GUSTS AND ISOLATED
TORNADOES ARE A THREAT TODAY AS A STRONG STRONG STORM SYSTEM MOVES
ACROSS THE STATE. AT 3 AM THE UPPER LOW WAS LOCATED NEAR THE BIG
BEND AND A LARGE AREA OF THUNDERSTORMS WAS ALREADY AFFECTING THE
HILL COUNTRY. SE TX WAS UNDER THE STRONG INFLOW INTO THE SYSTEM
AND THE AIR MASS OVERHEAD WILL CONTINUE TO DESTABILIZE THIS
MORNING. THE STORM PREDICTION CENTER HAS ALREADY ISSUED A TORNADO
WATCH FOR MOST OF THE FORECAST AREA THROUGH 11 AM. AM EXPECTING
THAT THUNDERSTORMS WILL BEGIN AFFECTING LOCATIONS ALONG AND WEST
OF A LINE FROM COLLEGE STATION TO COLUMBUS BETWEEN 4 AND 6 AM...
AND THEN THE REMAINING AREAS ALONG AND WEST OF INTERSTATE 45 BY
MID MORNING.
THE MODELS WERE SIMILAR IN HOW THEY HANDLED THE MOVEMENT OF THE
UPPER LOW AND SURFACE FEATURES. EXPECT THE UPPER LOW TO SWING
EASTWARD THROUGH THE BIG BEND AREA THIS MORNING BEFORE HEADING TO
THE NORTHEAST THROUGH CENTRAL TEXAS TONIGHT. THE SURFACE FRONT
WILL BE RATHER SLOW TO MOVE EASTWARD AND LOCALLY HEAVY RAINFALL
IS LIKELY. THE PW/S REACH TO 1.7 INCHES...THE MAXIMUM HISTORICALLY
FOR THE END OF JANUARY AND ABOVE 2 STANDARD DEVIATIONS FROM
NORMAL. WILL WATCH THE MOVEMENT OF THE AREA OF THUNDERSTORMS
PUSHING EAST OF INTERSTATE 35 TO SEE IF ANY TRAINING OF STORMS
DEVELOP. MAY CONSIDER A FLOOD WATCH LATER THIS MORNING FOR THE
WESTERN COUNTIES OF THE FORECAST AREA IF THE LINE DOES NOT BEGIN
TO MOVE FASTER TO THE EAST.
THE COLD FRONT WILL BE A BIT SLOWER TO EXIT THROUGH SE TX THAN
EARLIER THOUGHT. THE CHANCES FOR STRONGER THUNDERSTORMS WITH
LOCALLY HEAVY RAINFALL WILL LINGER INTO THE MID AND LATE AFTERNOON
FOR LOCATIONS EAST OF INTERSTATE 45. WRAP AROUND MOISTURE WILL
THEN AFFECT THE FORECAST AREA TONIGHT AND THURSDAY AS THE UPPER
LOW MOVES ACROSS CENTRAL AND NORTH TEXAS.
FAIR AND COOLER WEATHER IS THEN IN STORE FOR THE REST OF THE
PERIOD. ANOTHER WEAK FRONT MOVES THROUGH ON SUNDAY BUT IT APPEARS
TO BE DRY FOR NOW AND WILL JUST REINFORCE THE COOL AND DRY AIR
OVERHEAD.
40
MARINE...
SMALL CRAFT ADVISORY IN EFFECT FOR ALL WATERS AS AN APPROACHING
STORM SYSTEM WILL INTRODUCE SOUTH-TO-NORTH MOVING BANDS OF HEAVY
RAINFALL AND STRONG THUNDERSTORMS WITHIN POCKETS OF RAIN SHOWERS.
ROBUST ONSHORE WINDS JUST UPSTREAM OF THE SURFACE TROUGH...WEAKENING
AS THE TROUGH NEARS AND PASSES EAST...THEN TURNING MODERATE OFFSHORE
LATTER THURSDAY WITHIN A TIGHT BACKSIDE GRADIENT. LOCAL BAY WATERS
WILL BE CHURNED UP WITH NEARSHORE 4 TO 5 FOOT SEA HEIGHTS...AS HIGH
AS 7 TO 8 FEET (WITH A SHORTER PERIOD) FURTHER OFFSHORE. IN THE
MEANTIME...MARINERS SHOULD CLOSELY MONITOR THE RADAR AND CURRENT
OBSERVATIONS THROUGH THE DAY AS WEATHER COULD QUICKLY TURN ROUGH
WITH ANY PASSING MARITIME STORM. 31
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 68 48 60 42 63 / 90 30 30 10 10
HOUSTON (IAH) 74 52 63 45 65 / 80 40 20 10 10
GALVESTON (GLS) 72 55 64 50 62 / 80 50 20 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
JACKSON...LIBERTY...MADISON...MATAGORDA...MONTGOMERY...SAN
JACINTO...WALKER...WALLER...WASHINGTON...WHARTON.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...40
AVIATION/MARINE...31Hazardous weather outlook, Jan 25, 4:34 AM CST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 434 AM CST WED JAN 25 2012 TXZ163-164-176>179-195>200-210>214-226-227-235>238-261300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 434 AM CST WED JAN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. ...SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL POSSIBLE TODAY... .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL OVERSPREAD SOUTHEAST TEXAS TODAY AS A STRONG UPPER LEVEL STORM SYSTEM MOVES INTO THE CENTRAL PART OF THE STATE. THUNDERSTORMS WILL AFFECT LOCATIONS BETWEEN COLLEGE STATION AND COLUMBUS BY 6 AM...AND THEN EASTWARD THROUGH THE MID AND LATE MORNING AND INTO THE AFTERNOON. SEGMENTS WITHIN THE LINE OF STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS. STRONG LOW LEVEL WIND SHEAR WILL SUPPORT ROTATING STORMS AND ISOLATED TORNADOES BOTH IN CELLS AHEAD OF THE LINE AND WITHIN THE LINE ITSELF. RAINFALL ACCUMULATIONS SHOULD AVERAGE BETWEEN 1 AND 2 INCHES...WHILE ANY TRAINING STORMS WILL BE CAPABLE OF PRODUCING LOCALIZED AMOUNTS UP TO 5 INCHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. GMZ330-335-350-355-370-375-261300- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 434 AM CST WED JAN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. ...PATCHY DENSE FOG THIS MORNING AND A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY... .DAY ONE...TODAY AND TONIGHT PATCHY DENSE FOG WILL REDUCE THE VISIBILITY TO UNDER 1 NM AT TIMES THIS MORNING. OTHERWISE...AN AREA OF THUNDERSTORMS IS EXPECTED TO DEVELOP AND MOVE EASTWARD ACROSS THE BAYS AND COASTAL WATERS TODAY. THE STORMS SHOULD AFFECT THE MATAGORDA BAY AREA BY MID MORNING AND THEN BE EAST OF HIGH ISLAND BY THIS EVENING. THE MAIN SEVERE SEVERE WEATHER THREATS ARE STRONG DAMAGING WINDS AND ISOLATED WATERSPOUTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
In the hours before
Special weather statement, Jan 25, 5:26 AM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
526 AM CST WED JAN 25 2012
TXZ195-251230-
BURLESON-
526 AM CST WED JAN 25 2012
...SIGNIFICANT WEATHER ADVISORY...
AT 522 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST
OF CALDWELL TO 56 MILES SOUTHWEST OF CALDWELL...MOVING NORTHEAST AT
45 MPH.
WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...CHRIESMAN AND
CALDWELL.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. AVOID TALL OUTDOOR OBJECTS THAT CAN ATTRACT LIGHTNING.
IF YOU ARE OUTDOORS AND HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. SEEK SHELTER IN A STURDY STRUCTURE OR
NON-CONVERTIBLE AUTOMOBILE UNTIL THESE STORMS HAVE PASSED.
A TORNADO WATCH IS IN EFFECT UNTIL 11 AM CST FOR THE WARNED AREA.
LAT...LON 3057 9696 3074 9662 3070 9657 3068 9659
3064 9659 3038 9677 3043 9687 3046 9689
3047 9691 3049 9691 3053 9692 3055 9697
TIME...MOT...LOC 1125Z 218DEG 40KT 3069 9687 2993 9728The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 5:26 AM CST | Special Weather Statement | HGX | Burleson | 64 min |
| Jan 25, 5:49 AM CST | Wind Advisory | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 14 more | 38 days |
| Jan 25, 6:43 AM CST | Tornado Warning | HGX | Burleson, Washington | 32 min |
| Jan 25, 7:06 AM CST | Tornado Warning | HGX | Brazos, Burleson | 24 min |
| Jan 25, 7:16 AM CST | Severe Thunderstorm Warning | HGX | Brazos, Burleson, Grimes, Madison, Waller, Washington | 44 min |
| Jan 25, 7:22 AM CST | Severe Thunderstorm Warning | HGX | Austin, Grimes, Harris, Waller, Washington | 38 min |
| Jan 25, 7:23 AM CST | Tornado Warning | HGX | Grimes, Waller, Washington | 37 min |
| Jan 25, 7:28 AM CST | Tornado Warning | HGX | Brazos, Grimes, Madison | 47 min |
| Jan 25, 7:55 AM CST | Severe Thunderstorm Warning | HGX | Austin, Grimes, Harris, Houston, Madison, Montgomery and 4 more | 50 min |
| Jan 25, 8:04 AM CST | Tornado Warning | HGX | Grimes, Houston, Madison, Montgomery, Walker | 41 min |
| Jan 25, 8:08 AM CST | Tornado Warning | HGX | Grimes, Montgomery, Walker | 37 min |
| Jan 25, 8:35 AM CST | Tornado Warning | HGX | Harris, Montgomery, Waller | 10 min |
| Jan 25, 8:44 AM CST | Tornado Warning | HGX | Montgomery | 31 min |
| Jan 25, 8:46 AM CST | Severe Thunderstorm Warning | HGX | Harris, Houston, Montgomery, Polk, San Jacinto, Trinity and 1 more | 44 min |
| Jan 25, 8:52 AM CST | Tornado Warning | HGX | San Jacinto, Walker | 23 min |
| Jan 25, 9:14 AM CST | Areal Flood Advisory | HGX | Austin, Colorado, Grimes, Waller, Washington, Wharton | 3 hr |
| Jan 25, 9:29 AM CST | Severe Thunderstorm Warning | HGX | Houston, Montgomery, Polk, San Jacinto, Trinity, Walker | 46 min |
| Jan 25, 9:43 AM CST | Areal Flood Advisory | HGX | Austin, Fort Bend, Harris, Montgomery, Waller, Wharton | 2 hr |
| Jan 25, 9:43 AM CST | Severe Thunderstorm Warning | HGX | Austin, Fort Bend, Wharton | 47 min |
| Jan 25, 10:21 AM CST | Severe Thunderstorm Warning | HGX | Liberty, Montgomery, Polk, San Jacinto, Trinity | 39 min |
| Jan 25, 10:23 AM CST | Severe Thunderstorm Warning | HGX | Harris, Liberty, Montgomery | 52 min |
| Jan 25, 10:25 AM CST | Flash Flood Warning | HGX | Austin, Fort Bend, Harris, Matagorda, Montgomery, Waller and 1 more | 3 hr |
| Jan 25, 10:29 AM CST | Severe Thunderstorm Warning | HGX | Fort Bend, Harris, Wharton | 46 min |
| Jan 25, 10:36 AM CST | Special Marine Warning | HGX | 114 min | |
| Jan 25, 10:57 AM CST | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Galveston, Harris, Matagorda | 48 min |
| Jan 25, 11:01 AM CST | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Harris, Liberty, Montgomery | 119 min |
| Jan 25, 11:08 AM CST | Severe Thunderstorm Warning | HGX | Liberty, Polk, San Jacinto | 22 min |
| Jan 25, 11:13 AM CST | Tornado Warning | HGX | Brazoria, Fort Bend, Harris | 32 min |
| Jan 25, 11:24 AM CST | Severe Thunderstorm Warning | HGX | Liberty | 51 min |
| Jan 25, 11:46 AM CST | River Flood Warning | HGX | Harris | 6 days |
| Jan 25, 11:47 AM CST | Severe Thunderstorm Warning | HGX | Brazoria, Chambers, Galveston, Harris, Liberty, Matagorda | 58 min |
| Jan 25, 11:50 AM CST | Special Marine Warning | HGX | 85 min | |
| Jan 25, 11:57 AM CST | Tornado Warning | HGX | Brazoria, Galveston, Harris | 33 min |
| Jan 25, 12:09 PM CST | Tornado Warning | HGX | Brazoria, Harris | 21 min |
| Jan 25, 12:40 PM CST | Special Marine Warning | HGX | 95 min | |
| Jan 25, 12:48 PM CST | Areal Flood Advisory | HGX | Chambers, Galveston, Harris, Liberty | 87 min |
| Jan 25, 12:51 PM CST | River Flood Warning | HGX | Harris | 6 days |
| Jan 25, 1:09 PM CST | Special Marine Warning | HGX | 66 min | |
| Jan 25, 1:42 PM CST | Severe Thunderstorm Warning | HGX | Chambers, Galveston | 48 min |
| Jan 25, 2:16 PM CST | Special Marine Warning | HGX | 59 min | |
| Jan 25, 3:07 PM CST | Special Marine Warning | HGX | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.